Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 31, 2014, 4:21 PM EDT for Jefferson County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 31, 2014, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
269
WWUS82 KFFC 312021
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT SUN AUG 31 2014
GAZ076-312045-
421 PM EDT SUN AUG 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR CONTINUED FREQUENT LIGHTNING IN
JEFFERSON COUNTY UNTIL 445 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRENS...MOVING EAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS CONTINUE TO INDICATE NUMEROUS
CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS JEFFERSON
COUNTY...INCLUDING AREAS AROUND WRENS...STELLAVILLE AND MATTHEWS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3315 8226 3307 8228 3308 8246 3326 8246
3327 8245 3328 8227 3327 8226 3325 8224
3322 8223
TIME...MOT...LOC 2021Z 271DEG 12KT 3317 8236
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 3:57 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 31, 3:57 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 PM EDT SUN AUG 31 2014 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SHORT TERM MODELS CONTINUE TO SHOW ELONGATION OF LOW LEVEL MOISTURE FIELD ACROSS THE REGION INTO MONDAY...AND WEAKENING UPPER LEVEL ENERGY REMAINING TRANSITIONING EASTWARD ACROSS THE TENNESSEE AND OHIO VALLEYS. AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE SE PORTIONS OF THE CWA ARE ALONG THE REMAINING BOUNDARY FROM LAST NIGHT. EXPECT THIS TO BE THE MAIN AREA OF CONCERN FOR THIS AFTERNOON...WITH GOOD CHANCE POPS IN THAT REGION...AND CHANCE POPS ELSEWHERE. MODELS CONTINUE TO SHOW LESS COVERAGE TODAY THAN YESTERDAY /AND EVEN LESS TOMORROW/...SO HAVE TRIED TO HIGHLIGHT THIS TREND THROUGH THE AFTERNOON WITH POPS DIMINISHING OVERNIGHT /AFTER 10 PM/. A FEW OF THE SHORT TERM MODELS CONTINUE TO SHOW ACTIVITY LINGERING ACROSS NORTH GEORGIA UNTIL 06Z OR SO...SO HAVE DELAYED REMOVING POPS ENTIRELY UNTIL AFTER THAT TIME. WITH MLCAPE IN THE 1500-2000 J/KG RANGE AND DECENT DCAPE THE EAST CENTRAL PORTIONS OF THE STATE...THINK THAT THE MAIN CONCERN IN ANY STRONG STORMS WILL BE DOWNBURST WINDS AND FREQUENT LIGHTNING. PWS...ALTHOUGH NOT AS HIGH AS THE PAST FEW DAYS...CONTINUE TO BE ABOVE AVERAGE...WHICH WILL ALLOW SLOW MOVING OR TRAINING STORMS TO PRODUCE HEAVY RAINFALL OVER LOCALIZED AREAS. DIURNAL CONVECTION EXPECTED AGAIN MONDAY...WITH THE MAIN CONCERN BEING ACROSS SOUTHEAST GEORGIA ONCE AGAIN. HAVE A GRADIENT OF SLIGHT CHANCE TO CHANCE POPS FROM NORTH GEORGIA INTO THE SE CWA. TRANSITION TO ZONAL FLOW ALOFT AND NO DEFINED SYNOPTIC FORCING WILL RESULT IN ISOLATED TO SCATTERED COVERAGE OF STORMS THROUGH MID WEEK...WITH NO PARTICULAR AREA OF CONCERN. HAVE GONE WITH A GUIDANCE BLEND WITH ABOVE NORMAL TEMPERATURES THROUGH MONDAY. 31 .LONG TERM /TUESDAY THROUGH SUNDAY/... NO CHANGES TO THE LONG TERM. OVERALL PATTERN REMAINS THE SAME WITH DOMINANT RIDGE ALOFT. BY THE END OF THE PERIOD LOOKS LIKE A TROUGH DEVELOPING OVER THE NORTHEAST WILL HELP PUSH THE RIDGE WESTWARD AND A SURFACE FRONT DROPS INTO THE OHIO VALLEY. HOWEVER THE FRONT MAY NOT MAKE IT INTO THE FORECAST AREA BY SUNDAY. PREVIIOUS DISCUSSION IS INCLUDED BELOW. 41 LONG TERM /415 AM EDT SUN AUG 31 2014/... HIGH PRESSURE ALOFT AND AT THE SURFACE WILL CONTINUE OVER MUCH OF AREA FOR THE EXTENDED PORTION OF THE FORECAST. A WEAK LEE TROUGH WILL BE SITUATED ACROSS NORTHEAST GA THROUGH THE FIRST HALF OF THE WEEK. A SLIGHTLY STRONGER FRONT MAY IMPACT THE FORECAST AREA BY NEXT WEEKEND. DIURNAL CONVECTION EXPECTED FOR MUCH OF THE WEEK. MODELS ARE PROGGING A WEAK SURFACE BOUNDARY TO DROP DOWN ACROSS NORTH GA BY MID-WEEK. CONVECTION DOESN'T SEEM TO BE ENHANCED ALONG THIS FEATURE FOR NOW. HAVE NOT MADE MANY CHANGES TO THE FORECAST...PERSISTENCE IS THE RULE WITH ISOLD/SCT POPS EACH AFTERNOON AND EVENING. BY THE END OF THE WEEK/EARLY WEEKEND...HIGH PRESSURE ALOFT BEGINS TO RETROGRADE WEST. THE SURFACE HIGH WILL BEGIN TO PUSH OFFSHORE AS A FRONT APPROACHES FROM THE WEST. TEMPS WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD. NLISTEMAA && AVIATION... 18Z UPDATE... STARTING TO SEE SOME SHOWER AND STORM DEVELOPMENT ACROSS FAR NORTH AND SOUTHEAST GEORGIA. EXPECT THE MAJORITY OF THE ACTIVITY TO REMAIN IN THESE AREAS AND LARGELY AVOID THE TAF SITES. WINDS HAVE FINALLY SHIFTED TO THE SW AND EXPECT SPEEDS TO BE RELATIVELY LIGHT THROUGH THE PERIOD. SCT-BKN CU WILL CONTINUE...AND MODELS SUGGEST THAT MID LEVEL CLOUDS COULD PERSIST SOMEWHAT INTO THE OVERNIGHT HOURS...SO HAVE CONTINUED WITH MENTION OF AT LEAST SCT050 TONIGHT AND INTO MONDAY MORNING. VSBYS COULD BE RESTRICTED IN AREAS THAT GET SIGNIFICANT OR LATE EVENING RAINFALL...BUT ON THE WHOLE DO NOT ANTICIPATE WIDESPREAD RESTRICTIONS. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 95 71 95 / 20 20 10 30 ATLANTA 73 91 74 91 / 10 20 10 30 BLAIRSVILLE 64 86 65 86 / 30 20 20 30 CARTERSVILLE 69 91 71 92 / 20 20 10 30 COLUMBUS 74 95 74 93 / 20 20 10 30 GAINESVILLE 71 91 72 91 / 20 20 10 30 MACON 71 93 71 94 / 20 20 20 30 ROME 69 92 70 92 / 30 20 10 30 PEACHTREE CITY 69 92 70 91 / 10 20 10 30 VIDALIA 74 93 74 94 / 30 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....41 AVIATION...31
Hazardous weather outlook, Aug 31, 3:47 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT SUN AUG 31 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 347 PM EDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD APPROACH SEVERE LIMITS AND HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...CONTINUOUS LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD WITH MAINLY A DIURNAL PATTERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 31, 3:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SUN AUG 31 2014
GAZ085-312000-
330 PM EDT SUN AUG 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JOHNSON
COUNTY UNTIL 400 PM EDT...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SPANN...MOVING EAST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JOHNSON COUNTY...INCLUDING AREAS AROUND
SPANN...NEW HOME...MEEKS...DONOVAN AND WRIGHTSVILLE. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3260 8267 3262 8268 3266 8279 3269 8280
3272 8287 3277 8289 3280 8278 3277 8276
3279 8270 3278 8266 3281 8258 3261 8253
TIME...MOT...LOC 1930Z 259DEG 4KT 3269 8276Special weather statement, Aug 31, 3:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SUN AUG 31 2014
GAZ074-312015-
342 PM EDT SUN AUG 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN WASHINGTON
COUNTY UNTIL 415 PM EDT...
AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DOWNS...MOVING NORTHWEST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WASHINGTON COUNTY...INCLUDING AREAS AROUND
DAVISBORO...DOWNS...HAMBURG STATE PARK AND WARTHEN. RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3291 8268 3309 8294 3324 8275 3322 8274
3318 8274 3313 8266 3310 8264 3309 8264
3303 8260 3303 8258 3301 8256
TIME...MOT...LOC 1943Z 136DEG 5KT 3304 8268Special weather statement, Aug 31, 3:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT SUN AUG 31 2014
GAZ076-312030-
356 PM EDT SUN AUG 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JEFFERSON
COUNTY UNTIL 430 PM EDT...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISVILLE...MOVING NORTHEAST AT 5 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JEFFERSON COUNTY...INCLUDING AREAS AROUND
STAPLETONS CROSSROADS...LOUISVILLE...STELLAVILLE...MATTHEWS AND
WRENS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3315 8226 3301 8228 3294 8240 3307 8255
3327 8233 3319 8224
TIME...MOT...LOC 1957Z 228DEG 4KT 3306 8239Special weather statement, Aug 31, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT SUN AUG 31 2014
GAZ076-312045-
421 PM EDT SUN AUG 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR CONTINUED FREQUENT LIGHTNING IN
JEFFERSON COUNTY UNTIL 445 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WRENS...MOVING EAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS CONTINUE TO INDICATE NUMEROUS
CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS JEFFERSON
COUNTY...INCLUDING AREAS AROUND WRENS...STELLAVILLE AND MATTHEWS.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3315 8226 3307 8228 3308 8246 3326 8246
3327 8245 3328 8227 3327 8226 3325 8224
3322 8223
TIME...MOT...LOC 2021Z 271DEG 12KT 3317 8236The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:22 PM EDT | Special Weather Statement | FFC | Chattooga, Dade, Walker | 23 min |
| Aug 30, 8:44 PM EDT | Special Weather Statement | FFC | Dade, Walker | 31 min |
| Aug 30, 9:39 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Paulding | 36 min |
| Aug 30, 10:16 PM EDT | Special Weather Statement | FFC | Cherokee | 44 min |
| Aug 31, 3:27 AM EDT | Special Weather Statement | FFC | Oglethorpe | 33 min |
| Aug 31, 7:12 AM EDT | Special Weather Statement | FFC | Crisp | 48 min |
| Aug 31, 3:30 PM EDT | Special Weather Statement | FFC | Johnson | 30 min |
| Aug 31, 3:42 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Aug 31, 3:56 PM EDT | Special Weather Statement | FFC | Jefferson | 34 min |
| Aug 31, 4:36 PM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Aug 31, 5:09 PM EDT | Special Weather Statement | FFC | Laurens | 36 min |
| Aug 31, 5:32 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen | 21 min |
| Aug 31, 5:52 PM EDT | Special Weather Statement | FFC | Wheeler | 23 min |
| Aug 31, 6:08 PM EDT | Special Weather Statement | FFC | Dade | 37 min |
| Aug 31, 6:44 PM EDT | Special Weather Statement | FFC | Dodge | 31 min |
| Aug 31, 7:05 PM EDT | Special Weather Statement | FFC | Toombs | 25 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.